MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION SHORTIE RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION SHORTIE RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Catalog Number LR-EVN-SH-9.0-RL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
Date of Event 08/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G5 ¿ pma/510(k): k141148.The event is currently under investigation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Attempted to detach the adhesion of the atrial lead with evnsh9, the blood pressure dropped to about 20 when the tip of the inner sheath was about to enter the subclavian vein and has not risen since.Probably pericardial drainage and possibly open thoracotomy.On 23 august 2023 additional information was obtained: target site was right atrium and access site was left subclavian vein.On 23 august 2023 additional information was provided by the physician: the cause of cardiac tamponade that occurred during lead removal using cook products(evn and ofa) was that the lead tip, which was tined to the inner wall of the atrium, rupture the atrium.The reason why the lead tip ruptured the atrium was the structure of the lead structure (tined tip (passive fixation) , not those cook products.The rupture area was immediately opened and sutured surgically.
 
Additional Manufacturer Narrative
G5 ¿ pma/510(k): k141148.The device was not returned for the complaint, therefore a physical investigation could not be performed and the customer's complaint could not be confirmed, other than by the customer's testimony.The complaint/event that was entered and reported within trackwise: "pericardial tamponade." the device history record (dhr) was reviewed, including manufacturing and quality control records and there are no signs to indicate that the device was not manufactured to current specifications.This complaint mode will be tracked, trended and monitored in cvi complaint handling and post market surveillance procedures.A risk assessment will be performed within the complaint summary tab of trackwise.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Attempted to detach the adhesion of the atrial lead with evnsh9, the blood pressure dropped to about 20 when the tip of the inner sheath was about to enter the subclavian vein and has not risen since.Probably pericardial drainage and possibly open thoracotomy.On 23 august 2023 additional information was obtained: target site was right atrium and access site was left subclavian vein.On 23 august 2023 additional information was provided by the physician: the cause of cardiac tamponade that occurred during lead removal using cook products (evn and ofa) was that the lead tip, which was tined to the inner wall of the atrium, rupture the atrium.The reason why the lead tip ruptured the atrium was the structure of the lead structure (tined tip (passive fixation) , not those cook products.The rupture area was immediately opened and sutured surgically.

Brand Name
LEAD EXTRACTION EVOLUTION SHORTIE RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
timothy vogel
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key17622794
Report Number2522007-2023-00015
Device Sequence Number20658442
Product Code DRE
UDI-Device Identifier00827002237483
UDI-Public(01)00827002237483(17)260331(10)N195228
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue NumberLR-EVN-SH-9.0-RL
Device Lot NumberN195228
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LR-OFA01; LR-OFA01; LR-OTE-N; LR-OTE-N
Outcome Attributed to Adverse Event Other;
Patient SexMale